Alert archive / Florida / Wind Advisories in 2025

Wind Advisory 7, NWS Melbourne, FL

March 16, 202510 counties in Florida

NWS Melbourne, FL issued this wind advisory at Mar 16, 2025, 2:37 AM EDT for 10 counties in Florida. It took effect at Mar 16, 2025, 11:00 AM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Mar 16, 2025, 2:37 AM EDT (06:37 UTC)
In effect from
Mar 16, 2025, 11:00 AM EDT
Expired
Mar 16, 2025, 6:00 PM EDT
In force
7 hr
Issued by
NWS Melbourne, FL

Counties Brevard County, FL, Indian River County, FL, Lake County, FL, Martin County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Saint Lucie County, FL, Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 30 km from the middle of the area, began a volume at 06:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 00:00Z, 6.6 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 00:00Z on 2025-03-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 00:00Z on 2025-03-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 103 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1254 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
103 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

547 
WWUS72 KMLB 160637
NPWMLB

URGENT - WEATHER MESSAGE
National Weather Service Melbourne FL
237 AM EDT Sun Mar 16 2025

FLZ041-044>046-053-058-141-144-154-159-164-247-254-259-264-347-447-
547-647-747-162200-
/O.NEW.KMLB.WI.Y.0007.250316T1500Z-250316T2200Z/
Inland Volusia-Northern Lake-Orange-Seminole-Osceola-Okeechobee-
Coastal Volusia-Southern Lake-Coastal Indian River-Coastal Saint
Lucie-Coastal Martin-Inland Northern Brevard-Inland Indian River-
Inland Saint Lucie-Inland Martin-Mainland Northern Brevard-
Northern Brevard Barrier Islands-Inland Southern Brevard-Mainland
Southern Brevard-Southern Brevard Barrier Islands-
Including the cities of Winter Springs, Deland, Orlando,
Celebration, Maitland, Kissimmee, Fellsmere, Okeechobee,
Sebastian, Hobe Sound, Deltona, Fort Pierce, Playalinda Beach,
Titusville, Satellite Beach, Mims, Saint Lucie West, Melbourne,
Palm Bay west of I 95, Cocoa Beach, Tavares, Port Saint Lucie,
Mount Dora, Apopka, Debary, Port Saint John, Jensen Beach,
Mascotte, Daytona Beach, Casselberry, Vero Beach, Melbourne
Beach, Tradition, Basinger, Eustis, Sanford, Cocoa, Rockledge,
Viera West, Groveland, Fort Drum, Stuart, Merritt Island Wildlife
Refuge, Clermont, Union Park, Winter Park, Canaveral Groves,
Oviedo, Altamonte Springs, Ormond Beach, Saint Cloud, Leesburg,
Indiantown, and New Smyrna Beach
237 AM EDT Sun Mar 16 2025

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EDT THIS 
EVENING...

* WHAT...South winds 15 to 20 mph with gusts up to 35 mph expected.

* WHERE...Lake, Volusia, Seminole, Orange, Brevard, Osceola, 
  Okeechobee, Indian River, Saint Lucie, and Martin counties.

* WHEN...From 11 AM this morning to 6 PM EDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Schaper

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this wind advisory went out at Mar 16, 1:31 AM EDT, 1 hour 6 minutes earlier. Its key messages:

  • Issued at 203 PM EDT Sat Mar 15 2025
  • Very warm this weekend with temperatures in the 80s to near 90 degrees, breezy/gusty conditions this afternoon becoming windy on Sunday
  • A strong, northward-flowing longshore current and moderate risk of rip currents exists at the beaches
  • Strong cold front arrives late Sunday, preceded by showers and lightning storms; a Marginal Risk for strong to severe storms exists from Palm Bay - Kissimmee Prairie northward
  • Temperatures range from slightly below normal to slightly above normal next week as drier air keeps rain chances away
Area forecast discussion, Mar 16, 1:31 AM EDT, 1 hour 6 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
131 AM EDT Sun Mar 16 2025

...New AVIATION...

.KEY MESSAGES...
Issued at 203 PM EDT Sat Mar 15 2025

- Very warm this weekend with temperatures in the 80s to near 90
  degrees, breezy/gusty conditions this afternoon becoming windy
  on Sunday

- A strong, northward-flowing longshore current and moderate risk
  of rip currents exists at the beaches

- Strong cold front arrives late Sunday, preceded by showers and
  lightning storms; a Marginal Risk for strong to severe storms
  exists from Palm Bay - Kissimmee Prairie northward

- Temperatures range from slightly below normal to slightly above
  normal next week as drier air keeps rain chances away

&&

.UPDATE...
Issued at 830 PM EDT Sat Mar 15 2025

The forecast remains on track for east central Florida. Dry
conditions prevail across the area overnight, with mostly clear
skies. Southeast winds will remain around 10 to 15 mph, with gusts
of 20 to 25 mph possible, especially along the coast. Warm and
muggy tonight, with lows remaining about 10 degrees above normal
in the upper 60s to low 70s.

&&

.PREVIOUS DISCUSSION...
Issued at 203 PM EDT Sat Mar 15 2025

Current-Tonight...A warm afternoon with highs near 80F to L80s along
the coast and M-U80s into the interior with gusty SERLY winds
sustained 15-20 mph, except 20-25 mph along the coast - gusts to 30-
35 mph along the coast. Aloft, previous shortwave ridging overhead
continues to drift seaward with the approach of a large mid-level
trough across the central CONUS. At the surface, weak surface
ridging is drifting further south/east away from the area as a
strong cold front pushes across the Deep South and into the western
FL Panhandle by around sunrise Sun morning. Winds remain elevated
into tonight, 10-15 mph, a little higher along the coast and
continued gusty at times. Conditions remain mostly dry, save for an
ISOLD shower across the local coastal waters. Overnight lows mild
and in the U60s with a few L70s possible along the coast. See
Climate section below for potential records into Sun.

Sun-Mon...Modified Previous Discussion...A potent weather system
will be on the move Sun morning, reaching the Florida Panhandle and
western Carolinas near sunrise. A line (or broken line) of showers
and lightning storms is forecast to precede a strong cold front,
with some of this activity potentially being strong to severe. Prior
to rain and storms arriving to east central Florida later on Sun, a
very warm and windy day is anticipated. Modeled 925mb (S-SW) winds
are strongest along and north of the I-4 corridor. It is in these
locations, and at the immediate coast, that frequent gusts of 30-35
mph are forecast. Farther south across the interior, gusts 20-25 mph
will be common. Lesser cloud cover from Orlando/Melbourne southward
will boost temperatures into the U80s to around 90 degrees (near
record highs). Farther north, clouds will be on the increase, so
temps will likely hit a ceiling in the M-U80s. Still, these values
are about 10 degrees above normal for mid March.

By Sun mid to late afternoon, CAMs suggest a broken of line of
showers and lightning storms will stretch from near Jacksonville to
the Nature Coast. The environment south and east of this line will
be moistening (PW 1.5-1.7"+) and characterized by 1000-1500 J/kg of
MUCAPE. Mid-level lapse rates will be poor (6C/km), accompanied by
30-40 kt of 0-6km bulk shear. A Marginal Risk of severe storms
encompasses the northern two-thirds of east central Florida,
extending as far south as Palm Bay and the Kissimmee Prairie
Preserve. The primary impacts from lightning storms late Sun
afternoon and evening will be strong wind gusts and marginally
severe hail. The probability for tornadoes is less than 2% right
now, owing to a lack in directional shear. Storm strength and
persistence is a bigger question heading into Sun night, as showers
and storms push south. Additional CAM guidance over the next 24
hours will hopefully help add to confidence of storm timing and
potential through early Mon morning.

Drier air works in behind the cold front, spreading across the area
from north to south on Mon. Breezy/gusty northwest winds will remain
in play, ushering in cooler temperatures (L-M70s) Mon afternoon.
Temperatures drop quickly after sunset Mon evening, falling into the
M40s to L50s by daybreak Tue.

Tue-Sat...Previous Extended Forecast Discussion...A period of mostly
dry weather is forecast for the remainder of the week, as
temperatures seesaw from slightly below normal to slightly above
normal. The warmest days of the week look to be on Wednesday and
Thursday, prior to another cold front moving through Thursday night.
Ensembles are mostly dry with this frontal passage, though the
potential for a light shower Thursday afternoon/evening will be
monitored in future forecasts. Temps fall below normal on Friday
before rebounding next weekend, returning to near or slightly above
normal values. Mainly zonal flow aloft across the region with
mid to upper trough activity remaining well north of ECFL.

&&

.MARINE...
Issued at 203 PM EDT Sat Mar 15 2025

Poor boating conditions into early this afternoon will become
hazardous areawide late this afternoon into tonight. Poor to
hazardous boating is anticipated into the extended, most notably
offshore into next week. A Small Craft Advisory begins late this
afternoon 20Z/4PM for all of the local waters, lasting through at
least Sunday evening, before hazardous conditions retreat to the
offshore waters.

Increasingly gusty SE winds freshen to 15-20 kt with gusts 20-25 kt.
Higher gusts around 25-30 kt build over the waters Sun as the
pressure gradient continues to tighten ahead of an approaching
strong cold front. Showers and lightning storms will increase from
north to south late Sun afternoon and night, pushing south of the
waters Mon morning. Winds veer NW behind the front on Mon and
gradually turn N/NE into Tue, before veering onshore briefly with
speeds decreasing Wed.

Seas gradually build this afternoon 3-5 ft, reaching 4-7 ft by Sun
morning. Wave heights briefly decrease behind the front early on Mon
but build back late Mon aftn/night into Tue, 5-9 ft. Swell remains 5-
7 ft in the Gulf Stream through Wed.

&&

.AVIATION...
(06Z TAFs)
Issued at 130 AM EDT Sun Mar 16 2025

Mainly VFR conditions through 17Z though borderline MVFR CIGs
possible in strong, increasingly moist southerly flow this
morning. S/SW winds quickly increase 16-20 kts gusting 26-30 kts
by afternoon. Broken band of SHRA/TSRA will push ESE ahead of a
cold front and across the terminals from late day into the
overnight. Have introduced TEMPO MVFR conds for the convection;
may need to include convective wind gusts 35 knots or greater at
MCO/SFB/DAB. Winds settle back 10-15 kts behind the front Sun
night out of the west, then increase 15-20 kts with gusts 25 kts
Monday afternoon from the WNW.

&&

.FIRE WEATHER...

This Afternoon...Relative humidity values this afternoon in the
upper 30s to lower 40s, combined with breezy/gusty southeast
winds, will produce sensitive fire conditions (especially across
the interior).

Next Week...Drier air returns to central Florida next week with
near critical to critical humidity values forecast Monday,
Tuesday, Wednesday, and Friday. As a result, sensitive fire
weather conditions may develop, especially west of the I-95
corridor. Breezy/gusty conditions on Monday will enhance fire
sensitivities and Red Flag criteria is looking increasingly likely.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  86  56  70  48 /  50  50   0   0
MCO  88  59  69  49 /  40  50   0   0
MLB  88  60  73  50 /  30  50  10   0
VRB  89  61  75  49 /  20  60  10   0
LEE  85  55  69  46 /  60  40   0   0
SFB  88  57  71  47 /  40  50   0   0
ORL  88  59  70  49 /  40  50   0   0
FPR  90  62  75  49 /  20  60  10   0

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory until 8 PM EDT this evening for AMZ550-552-
     555.

     Small Craft Advisory until 4 PM EDT Monday for AMZ570-572-575.

&&

UPDATE...Tollefsen
AVIATION...Kelly
Hazardous weather outlook, Mar 15, 8:05 PM EDT, 6 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
805 PM EDT Sat Mar 15 2025

AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159-
164-247-254-259-264-347-447-547-647-747-161000-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia-
Southern Lake-Coastal Indian River-Coastal Saint Lucie-
Coastal Martin-Inland Northern Brevard-Inland Indian River-
Inland Saint Lucie-Inland Martin-Mainland Northern Brevard-
Northern Brevard Barrier Islands-Inland Southern Brevard-
Mainland Southern Brevard-Southern Brevard Barrier Islands-
805 PM EDT Sat Mar 15 2025

This Hazardous Weather Outlook is for east central Florida.

.DAY ONE...Tonight.

.HIGH WIND IMPACT...
Southeast winds 15 to 20 mph will gust up to 30 mph along portions
of the immediate coast and barrier islands tonight.

.RIP CURRENT AND SURF IMPACT...
A strong, northward-flowing longshore current and moderate risk
of life-threatening rip currents continues at all central Florida
Atlantic beaches. Entering the surf at night is strongly
discouraged.

.WIND AND SEA IMPACT...
Poor to hazardous boating conditions exist across the local
Atlantic waters. A Small Craft Advisory remains in effect tonight
for a fresh to strong southeast breeze.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.
At least a moderate risk of rip currents will exist at Atlantic
beaches Sunday into next week.

Boating conditions will remain poor to hazardous through the rest
of the weekend and into next week, especially offshore, as winds
and seas build over the local Atlantic.

An approaching cold front will bring the chance for lightning
storms late Sunday afternoon through Monday morning. A couple of
storms have the potential to become strong to severe. The primary
hazards are strong wind gusts and marginally severe hail.

Fire sensitive conditions resume next week as lower humidity
returns to the area.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed tonight.

Please refer to the Graphical Hazardous Weather Outlook at
weather.gov/mlb/ghwo for more information.

Tollefsen

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 16, 2:42 AM EDTRip Current StatementMLBBrevard, Indian River, Martin, Saint Lucie, Volusia25 hr
Mar 16, 2:47 AM EDTSmall Craft AdvisoryMLB67 hr
Mar 16, 12:38 PM EDTFire Weather WatchMLBBrevard, Indian River, Lake, Martin, Okeechobee, Orange and 4 more13 hr
Mar 16, 3:57 PM EDTSpecial Marine WarningMLB93 min
Mar 16, 5:01 PM EDTSpecial Marine WarningMLB89 min
Mar 16, 5:17 PM EDTSpecial Weather StatementMLBBrevard43 min
Mar 16, 5:26 PM EDTSpecial Marine WarningMLB64 min
Mar 16, 5:41 PM EDTSpecial Marine WarningMLB94 min
Mar 16, 6:18 PM EDTSpecial Weather StatementMLBMartin27 min
Mar 16, 6:45 PM EDTSpecial Marine WarningMLB2 hr

Nearby

Wind Advisories in Florida, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.